Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
166 Doctors are Online

Bulging abdomen, discomfort. Can chemotherapy cause it?

My uncle has stage 3 of MM, he is 68 years old. He just got diagnosed . After the chemotherapy he had in the hospital 4 sessions, 30%of the dosage, he is getting cured at home. He is using these drugs Bondronat 50, Sodio Bicarbonato Nova Argentia, Jena Purinol, Desametasone Soldesam. It has been about 15 days that he has problems of constipation , and the nurse has done Emptiness of the intestine . The problem is that his abdomen has bulged a lot and he doesnt feel good. What can be done? Can the chemotherapy cause the abdomen bulge? Is it risky? How long might he live under these conditions? Thanks a lot
Asked On : Wed, 19 Sep 2012
Answers:  1 Views:  302
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
  User's Response
Dear Erinda,

Your uncle was diagnosed with stage 3 multiple myeloma? Or malignant melanoma? These are different diseases and so you should give more details if you can.
If it is a Multiple Myeloma, he has an incurable disease but nowadays there are several new treatments available which are very effective in obtaining clinical remission. Some of these therapies may cause constipation, and so the symptoms that your uncle has, may have been caused by the treatment. For that, he should take laxatives and eventually ocasional intestinal emptyness. He should drink plenty of water and try to have a diet with high fiber content. With time it is likelly that constipation will get better.

Best regards,

Rute Alvarez
Answered: Thu, 27 Sep 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor